Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2012, 3:57 PM CDT for 5 counties in Tennessee. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 3:57 PM CDT (20:57 UTC)
- Expired
- Mar 15, 2012, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:57 PM CDT | HAIL 1.75 | 8 Sse Dickson, TN | CORRECTED TIME....HAIL REPORTED AT HWY 100 AND HWY 7 IN NORTHEAST HICKMAN COUNTY. SIZE RANGED FROM PING PONGS TO GOLFBALLS AND IT WAS COVERING THE PARKING LOT. |
| Mar 15, 4:03 PM CDT | HAIL 1.75 | Burns, TN | REPORTED ON I-40 NEAR BURNS |
| Mar 15, 4:10 PM CDT | HAIL 1.5 | 9 Sse Dickson, TN | HAIL RANGING FROM PEA TO PING PONG BALL SIZE COVERED THE GROUND IN BON AQUA |
| Mar 15, 4:20 PM CDT | HAIL 1 | White Bluff, TN | |
| Mar 15, 4:20 PM CDT | HAIL 1.5 | 5 Sse Dickson, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS54 KOHX 152057
SVROHX
TNC021-037-043-081-187-152130-
/O.NEW.KOHX.SV.W.0073.120315T2057Z-120315T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 351 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BURNS...
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
WHITE BLUFF...
KINGSTON SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3626 8708 3596 8685 3584 8720 3585 8721
3584 8722 3582 8727 3598 8754
TIME...MOT...LOC 2056Z 237DEG 18KT 3594 8724
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:33 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 15, 3:33 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT THU MAR 15 2012 .SHORT TERM (TNGT-SAT NGT)... SUMMER-LIKE PATTERN CONTINUES WITH H5 RIDGE IN THE W GULF AND S/W DISTURBANCES RIDING ALONG THE NORTHERN PERIPHERY. H5 S/W TROF MOVG EAST FM MO BOOTHEEL IS TAPPING INTO MODERATE INSTAB WITH A COUPLE LINES OF STORMS IN MID TN...SHOWING BETTER ORGANIZATION. AS FOR THE RISK OF SVR WX WITH SVR WW#075...FREEZING LEVEL AROUND 10K WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED CELLS COULD ALSO PRODUCE HEAVY RAINFALL/DAMAGING WINDS/DANGEROUS CLOUD TO GROUND LIGHTNING AS THE TSTM COMPLEX MOVES INTO CNTL KY AND TN. ACTIVITY SHOULD DIMINISH LATE THIS EVENING TO SCATTERED COVERAGE. PATTERN REMAINS UNSETTLED OVER THE AREA FRI WITH MORE STORMS LIKELY. MODELS SHIFT DEEPER MOISTURE EAST...WITH THE BEST CHANCE OF STORMS EAST IN THE CUMBERLAND PLATEAU REGION. MORE HAIL POSSIBLE WITH THE LOWER FREEZING LEVEL. SCT RW/TRW CONTINUE EXPECTED SAT BUT MODELS ARE NOT AS UNSTABLE. GULF RIDGE BUILDS NORTH IN RESPONSE TO SOUTHWEST CONUS TROF. IT IS THIS PATTERN THAT SHOULD KEEP THE AREA DRY SUN...BUT WARM. .LONG TERM (MON-THU)... WARM AND DRY MON-WED. SYSTEM OUT WEST BECOMES A CUTOFF LOW OVER THE SOUTHERN PLAINS AT MID WEEK...THEN DRIFTS NORTH. LITTLE CHANGE TO H5 PATTERN BUT WL INCLUDE A CHANCE OF PCPN IN THE FAR EXTENDED CONSIDERING AN EASTWARD DRIFT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 80 59 82 / 70 50 30 40 CLARKSVILLE 59 80 58 81 / 70 50 20 40 CROSSVILLE 58 75 56 76 / 50 60 40 50 COLUMBIA 60 81 58 82 / 50 50 20 30 LAWRENCEBURG 58 81 57 82 / 50 50 20 30 WAVERLY 60 81 58 82 / 70 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 15, 5:14 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 514 AM CDT THU MAR 15 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 514 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METROPOLITAN AREA. SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY AND TONIGHT, AND A FEW OF THESE MAY BECOME SEVERE, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREATS. AREAS TO THE EAST AND SOUTH OF NASHVILLE CAN STILL EXPECT A FEW STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Mar 15, 3:01 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 6 S SPRINGFIELD 36.41N 86.88W
03/15/2012 M0.50 INCH ROBERTSON TN TRAINED SPOTTER
DIME-SIZED HAIL REPORTED SOUTH OF COOPERTOWN NEAR
ROBERTSON/CHEATHAM COUNTY LINE.
0237 PM HAIL MILLERSVILLE 36.38N 86.70W
03/15/2012 M0.50 INCH SUMNER TN TRAINED SPOTTER
0250 PM HAIL FAIRVIEW 35.98N 87.12W
03/15/2012 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
&&
11Local storm report, Mar 15, 3:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MOUNT PLEASANT 35.55N 87.19W
03/15/2012 M1.00 INCH MAURY TN EMERGENCY MNGR
POWER OUTAGES REPORTED IN MOUNT PLEASANT AS WELL AS
QUARTER SIZED HAIL.
&&
11Local storm report, Mar 15, 3:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W GOODLETTSVILLE 36.33N 86.79W
03/15/2012 M0.88 INCH DAVIDSON TN TRAINED SPOTTER
HAIL REPORTED IN JOELTON
&&
11Local storm report, Mar 15, 3:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 4 W GOODLETTSVILLE 36.33N 86.78W
03/15/2012 M1.00 INCH DAVIDSON TN COCORAHS
HAIL REPORTED IN JOELTON
&&
11Local storm report, Mar 15, 3:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL GALLATIN 36.38N 86.45W
03/15/2012 E0.88 INCH SUMNER TN FIRE DEPT/RESCUE
REPORTED BY GALLATIN FD AT OLD HWY 109 AT OLD DOUGLAS
LANE
&&
SHAMBURGERLocal storm report, Mar 15, 3:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WESTMORELAND 36.56N 86.25W
03/15/2012 E0.88 INCH SUMNER TN PUBLIC
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:35 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 55 min |
| Mar 15, 1:21 AM CDT | Special Weather Statement | OHX | Cumberland, White | 54 min |
| Mar 15, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 38 min |
| Mar 15, 12:16 PM CDT | Special Weather Statement | OHX | Williamson | 59 min |
| Mar 15, 12:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 66 min |
| Mar 15, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 61 min |
| Mar 15, 1:20 PM CDT | Special Weather Statement | OHX | Williamson | 55 min |
| Mar 15, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery, Stewart | 44 min |
| Mar 15, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Mar 15, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Mar 15, 2:19 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 48 min |
| Mar 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Mar 15, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 63 min |
| Mar 15, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Wilson | 26 min |
| Mar 15, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 53 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 37 min |
| Mar 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| Mar 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 37 min |
| Mar 15, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 23 min |
| Mar 15, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 36 min |
| Mar 15, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Mar 15, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 15, 5:24 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Mar 15, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Rutherford, Wilson | 44 min |
| Mar 15, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 45 min |
| Mar 15, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.